Jump to content

tarceva-avastin


alexan

Recommended Posts

Hi I have beeing away for a while, Baires, no compu & al the kids at home

Last result last week, the lession in the liver is slighty bgger, the rib better one lung better one worse. ysterday they put me in AVASTIN & they increse the dosis of TARCEVA to 125.Has smebody has beeing in this combo??????? Please let me know.

love bucky

Link to comment
Share on other sites

Hi Bucky,

I've been on those two combo for two yrs now. It's seems to be helping. Avastin causes bad headaches. I take pain meds for that. Fatigue and headaches are my biggest complants. Hope it goes well for you and the cancer goes away! Hang in there!

Dannie

Link to comment
Share on other sites

(((Bucky))) a mixed bag of news for you.

I hope it is a complete success this time around. Dannie sounds like has had success for 2 years on this combo. It CAN be done...remember that when you get down.

We are here for you.

Link to comment
Share on other sites

Hi, Bucky!

I'm fairly new here. Call me Will or BA or brokenarrow. I've been on Tarceva 150 and Avastin since January. The biggest thing for me has been the diarrhea and rash. I started out controlling the diarrhea with immodium AD but the Tarceva quickly became too much for OTC immodium and I got doc to prescribe me some lomotil. For the most part the lomotal keeps me "controlled". My prescription is for 2 tablets of 2.5mg lomotil every four hours as needed. I usually do pretty good on six tablets a day but occassionally need eight and have gotten by with four. If you can get regular on a specific amount, stick with it.

The rash... It's a lot like acne on my face and chest. According to my doctor, I had a bad case of it in the first month. He prescribed me keflex 250 to be taken twice daily and clindamycin phosphate topical gel to help dry the pustules. This has worked well. It took a little while to get the keflex kicked in but once it did, I've not used the clindamycin gel in a while now. In fact, now I find portions of my face to be scaly and dry and I have to apply a little lotion across my cheeks from time to time. There are still spots that an occasional pustule shows up. These pustules look just like a pimple. They are in many ways exactly like a pimple. The difference is that you are a person fighting cancer and cannot treat it as acne. Acne treatments are a NO-NO! No peroxide. No alcohol.

For me a warm wash rag with antibacterial soap and water did me very well. Blood vessels are dilated and close to the surface and washing with a wash rag will cause bleeding. Cold water and dabbing (instead of wiping) will stop the bleeding. Follow that with the clindamycin gel applied directly to the pustules. Take the keflex every day and don't miss a dose. On three occasions now, I've had to temporarily stop taking the Tarceva for a few days while sores(ulcers) in my mouth and throat heal up. Perhaps your system will be different and you can heal while still taking it. I have found that if I stop as soon as I get new sores, I don't have to be off of the Tarceva as long to heal.

Please note: As I speak in a way to indicate that I make changes in my treatment plan on my own decisions, I am very active in my treatment plan and changes to it but I do not change anything in my treatment without my doctors' approvals. I stay in frequent contact with my oncologist's office. I pay him well and I use his service extensively.

Link to comment
Share on other sites

Hi Bucky,

I have had great success with the Tarceva Avastin combo for 2.5 years.

When my cancer reappeared in my spine & pelvis 2 1/2 yrs ago I was put on daily Tarceva and Avastin every 3 weeks. I had the combination for a year. My cancer went into remission very quickly and stayed that way for 2 years. While the Avastin was stopped after a year, I have remained on the daily tarceva since January 06.

In January of this year (2 yrs later) I had a slight progression with another spine met. I started getting avastin along with the tarceva every 3 weeks again. The met isn't completely gone but it responded to the treatment and has decreased.

So officially I have been on Avastin for 1.5 years combined w/tarceva with a 1 year break in the middle. I have been on Tarceva for 2.5 years every day.

My doc has adjusted my dosages on both tarceva and avastin depending on my side effects I am experiencing and how my cancer has responded. Yep, I have the extremely dry skin, rashes, irritation, mouth irritations, stomach issues, whimping nails, cracked skin, fatigue - but there are alot of products out there to help easy these symptoms if needed.

Let me know if you need any further info on my experience. I truly hope that the addition of Avastin will be the magic bullet you need to get you back in remission!

Wendy - 4+ yr survivor

Link to comment
Share on other sites

Bucky when Deb was on Tarceva she swore by Nivea in the White top bottle. Said it worked grreat for her dry skin. ALso did you get my PM!!??

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Restore formatting

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

×
×
  • Create New...

Important Information

By using this site, you agree to our Terms of Use.